1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Big difference in between bedtime and fasting (morning )sular readings???

Discussion in 'Ask A Question' started by Kaha, Sep 26, 2018.

  1. Kaha

    Kaha Type 2 · Well-Known Member

    Messages:
    214
    Likes Received:
    74
    Trophy Points:
    68
    I have been experiencing that my blood sugar levels at night (before going to bed) rapidly changes(increased) in the morning. For example, 7.5 at bedtime (1200AM) , 11.5 at 7-30 AM and 6.2 at bedtime (1200AM) that increases to 9.7 at 7-30 AM . There was no food intake in between bedtime and morning . Can anybody explain what could be the reasons? May be there is a need to change the time of intake of medicines . I usually take greater dose in the morning than in the evening. Does it make sense to take higher doses at night instead. I know only the physician can advise on this, however would like to know how we the pataints think or experience the similar situations
     
  2. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    19,048
    Likes Received:
    12,610
    Trophy Points:
    298
    What medication are you taking and have you heard of the "Dawn Phenomenon"?
    There are lots of threads on it.
     
    • Agree Agree x 2
    • Like Like x 1
  3. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,721
    Likes Received:
    1,547
    Trophy Points:
    198
    https://www.diabetes.co.uk/blood-glucose/dawn-phenomenon.html
     
    • Like Like x 1
  4. Kaha

    Kaha Type 2 · Well-Known Member

    Messages:
    214
    Likes Received:
    74
    Trophy Points:
    68
    • Like Like x 1
  5. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    899
    Likes Received:
    724
    Trophy Points:
    133
    @Kaha, I'm hijacking your thread a bit, I know my DP kicks in between 4 and 6am - up to a 2mmol rise, does anyone have any ideas how to reduce the effect? (please don't tell me I need to get up at 4 to take my meds :banghead::bigtears:)
     
  6. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,721
    Likes Received:
    1,547
    Trophy Points:
    198
    Actually, that is what Dr Bernstein and some other T1s do. I see you take a lot of Metformin. Is that extended release, and when do you take it? Also, typically, when and what would your last food of the day be?
     
    • Like Like x 1
  7. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    899
    Likes Received:
    724
    Trophy Points:
    133
    I'm a T2 on tablets only, last meal is usually between 7 & 8 pm (as so as it's cooked after I get home from work) and is a protein and low carb veg, then usually fasting until 1-1:30pm the next day
     
  8. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,721
    Likes Received:
    1,547
    Trophy Points:
    198
    You didn't answer my questions about Metformin. Timing your doses and whether you take extended release may affect your morning fasting bg. Also, by fasting from 8pm to 1pm the next day you are tilting all your food intake to the afternoon and evening, and eating quite late before bed. IMO this may raise your morning fasting bg.
     
  9. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    19,048
    Likes Received:
    12,610
    Trophy Points:
    298
    The statin probably won't help...
     
    • Like Like x 1
    • Agree Agree x 1
  10. EllieM

    EllieM Type 1 · Moderator
    Staff Member

    Messages:
    6,425
    Likes Received:
    2,934
    Trophy Points:
    198
    Statins put bgs up????
     
  11. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    19,048
    Likes Received:
    12,610
    Trophy Points:
    298
    A fairly well known side effect...

    Edit to add not in everyone but in some.
     
    • Like Like x 1
    • Informative Informative x 1
  12. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    899
    Likes Received:
    724
    Trophy Points:
    133
    but with familial hypercholesterolemia it's a calculated risk
     
  13. Alexandra100

    Alexandra100 Prefer not to say · Well-Known Member

    Messages:
    3,721
    Likes Received:
    1,547
    Trophy Points:
    198
    Yes, but I'm not sure if all do. You need to look at the instructions leaflet enclosed with your statin or, if it is lost / recycled, just Google and you will find the relevant warnings. We need to do this with all meds, as doctors can't be relied on to watch out for our bg.
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook